Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Child under treatment for URI, has frozen hands and feet most of the times, bluish lips. Cause?

Hi Dr. We live in Jakarta. My son is 2yr 9mo 12kg has been having fever for the past few days from 5th Jan 2013 evening, but it has been up and down. As high as 38.8-39 and as normal as 36.0 After the new year s eve party my family has been having terrible flu , but he seems to suffer the most. On Sunday 6th of Jan at 8am he had first time seizure lasted about 1.5mins his fever was about 38.8 deg C. We ran him to a children hospital in Jakarta and his pediatrician made an 6hours observation on him and released him after that saying that he was ok, and only suffering from upper respiratory infection. However the fever never really broke. We were scheduled to have a family trip to HongKong on 8th, so we thought to cancel the trip. A friend told me to give honey to him, cause she said honey should be able to help in the case of having fever. So I did give him a little bit of manukah honey +12 on 7th 12am. On top of that when his fever was 38.8 we gave him paracetamol n stesolid 1x, then that night his fever broke and he had been alright until the next 24hrs. Based on that we decided to continue with our family plan to Hongkong. So we went, yesterday in 8th of Jan. but in the plane while flying his fever went back 38.8 so we gave him paracetamol and manukah honey the in 2hrs his condition went back to normal 37.0 but since then it has been like Yoyo his fever would be up around 38.3 but when we gave paracetamol he went back to 37.1 up to 37.3. His hands and feet most of the time would be very cold even sometimes when his fever was high.. And his lips could be bit bluish. We are away from home, and very confused. Based in what we saw, any idea what happened to him? When he sneezed his phlegm would come out of his nostril thick yellow green color of mucus. We are still on our first night. Temp outside is about 15-18deg C. Shall he has a blood test, shall we stop the trip and go back home? Cause we are scheduled to go to some other places as well and scheduled to be back to Jakarta on 15th Jan. please give me your advice. Thank you so much!! We give him paracetamol every 4hrs during fever. And his Pediatrician also gv some other that can help him for his sore throat. We only gave him stesolid 1x on that night of 7th Jan. ince agin thank you, Daniel...
Asked On : Sat, 12 Jan 2013
Answers:  1 Views:  56
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Pediatrician, Neonatology 's  Response
Hello... I have gone through the complaints. I think your baby is fine by now and its late to answer you. In your complaints ,your baby had first time seizure with fever which indicates Typical febrile convulsions. There are chances of recurrences of this convulsions upto the age of 5 years. Each time when ever your baby suffers of fever immediately you should do cold sponging to your child and then give paracetamol and then take the appointment of your child specialist.

Answered: Fri, 18 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor